Quantcast

AVM Survivors Network

Facial AVM and doxycycline


#1

Hello everybody, I hope you are all doing well! My facial AVM is untreatable, so the doctors want to start a treatment with doxycycline - anybody has been taking that? Any positive/negative feedback? Thanks and happy weekend:)


#2

I am sorry to hear your facial AVM is untreatable. Have you gotten a second opinion? My son is on doxycycline/propranolol since May. His AVM has been treated with multiple surgeries and embolization but there is reoccurring AVM in a difficult area to treat. We hope the drugs will keep it from growing. His doctor is in Little Rock. Dr. Suen. Good luck!


#3

Hi, Zabbie, I definitely agree with Monica that you should continue seeking opinions. A lot of us recommend UAMS in Little Rock. Worth the trip... I just flew all the way from the Netherlands to go there. Glad you are here.


#4

We are also at little rock with my 5 yr old! He had doxy in the beginning and now he is getting bleomycin injections! def get another opinion! Best of luck


#5

Hello Monica, thank you for your answer! Yes, I had several opinions from Europe and the US, but I’ll keep on looking. How is your son handling the drug? Is it helping at all? Thank you, and good luck to your son:)


#6

Oh wow, really? Do they have a special team? Of different techniques? I did hear about Little Rock already indeed…I will look into that! Thank you!


#7

Thank you for the input, Amy! What are the bleomycin injections? Is it effective? Thank you!


#8

Good! You don't want treatment. Doxy I hear is pretty good for most. My daughter had a bad reaction to it.


#9

Oh really? What was her reaction? And how old was she when she started the doxycycline?


#10

This is what I was told by Dr Denise Adams who is one of the top 3 heme/onc that prescribe antiangiogenic medications to AVM patients. She describes Doxy as a mild antibiotic that's easy to tolerate .. thilidomide or lenalidimide will be the choice drugs to compliment after my daughter next embo to come. There are also less effective types sirlimous and an outrageous expensive avastin.
Hope this helps


#11

Oh I see, thank you for the information! Best of luck to your daughter!


#12

She started last month on Doxy we knew within a few days she was not doing well. Opposite effect you'd think. Swelling Much more then normal) Stabbing pain, sharp pain in areas of her head that have never hurt before(and she's always in pain) her heart felt "strange" and she felt like breathing was difficult (chest felt heavy). She ended up taking a steroid to calm down some of the swelling but was back to normal shortly after. Will you do me a favor and keep in touch with any meds from here on out?


#13

Thank you! Nervous for this one!


#14

Oh I am so sorry to read about your daughter’s reaction! Do they know why she reacted so strongly? But I am glad she is back to normal, I am assuming she stopped taking it? Is she taking anything else right now? I hope she is doing good, she must be so strong already to be going through all that… Of course let’s keep in touch for the meds, I am a little nervous to start the doxy now, ha! Thanks for letting me know though:)